Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 22, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2010, 2:05 PM MST for Pima County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2010, 2:05 PM MST (21:05 UTC)
- Expired
- Jul 27, 2010, 4:00 PM MST
- In force
- 115 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439
WGUS55 KTWC 272105
FFWTWC
AZC019-272300-
/O.NEW.KTWC.FF.W.0022.100727T2105Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF SAHUARITA...
* UNTIL 400 PM MST
* AT 200 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CONTINUING HEAVY RAINFALL FROM AN AREA OF THUNDERSTORMS MAINLY
CENTERED NEAR SAHUARITA AND THE SAN JAVIER MISSION. RADAR INDICATED
RAINFALL AMOUNTS IN UP TO 2 INCHES HAVE OCCURRED WITH THIS STORM.
THIS EXCESSIVE RAINFALL WILL CREATE FLASH FLOODING CONDITIONS NEAR
AND ALONG I-19 IN THE SAN JAVIER MISSION AND SAHUARITA AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3211 11122 3211 11093 3204 11070 3183 11073
3185 11101 3190 11138
$$
GL1 follow-up statement
119
WGUS75 KTWC 272138
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST TUE JUL 27 2010
AZC019-272300-
/O.CON.KTWC.FF.W.0022.000000T0000Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
238 PM MST TUE JUL 27 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR EAST
CENTRAL PIMA COUNTY...
AT 228 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE SAHUARITA
AND SAN JAVIER MISSION AREAS EXTENDING SOUTHWARD TO GREEN VALLEY.
RADAR INDICATED RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE WIDESPREAD IN
THIS REGION WITH LOCALLY UP TO 3 INCHES NEAR THE SAN JAVIER MISSION
WEST OF I-19. FLASH FLOODING OF NORMALLY DRY RIVERS AND WASHES
INCLUDING THE FRANCO WASH IS OCCURRING OR WILL OCCUR SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3211 11122 3211 11093 3204 11070 3183 11073
3185 11101 3190 11138
$$
GLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:45 PM MST, 20 minutes earlier.
Area forecast discussion, Jul 27, 1:45 PM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST TUE JUL 27 2010 .SYNOPSIS...MOISTURE WILL REMAIN IN PLACE FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. && .DISCUSSION...LATEST WV IMAGERY AND 12Z UPPER AIR PLOTS DEPICT 500 MB HIGH CENTER NEAR THE FOUR CORNERS AND 300 MB HIGH JUST TO OUR NORTHWEST. MEANWHILE...AN INVERTED TROUGH IS LOCATED ACROSS THE CENTRAL GULF OF CALIFORNIA EXTENDING INTO CENTRAL SONORA AND MOVING TOWARD THE NORTHWEST. THE OTHER MAJOR PLAYER IS A LARGE UPPER LOW/PVD ACROSS WEST CENTRAL TEXAS THAT IS MOVING TO OUR WEST AND WILL IMPACT OUR WEATHER A LITTLE LATER THIS WEEK. 12Z KTWC SOUNDING CAME IN QUITE JUICY WITH 1.91 INCHES OF PRECIPITABLE WATER COURTESY OF A GULF SURGE THAT HAS INCREASED MOISTURE OVER THE LAST DAY OR SO. CURRENT RADAR IMAGERY SHOWS SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS PIMA/SE PINAL/SANTA CRUZ/COCHISE COUNTIES. RAINFALL AMOUNTS HAVE GENERALLY BEEN UP TO AN INCH WITH LOCALLY HIGHER AMOUNTS. THESE ARE MAINLY LOW TOPPED THUNDERSTORMS PRODUCING VERY HEAVY RAIN...BUT FLOODING HAS BEEN MINOR THUS FAR AS THESE STORMS CONTINUE MOVE TO THE WEST TO NORTHWEST AT ABOUT 5 TO 10 MPH. THE MAIN CONCERN HEADING THROUGH THE AFTERNOON AND INTO THE EVENING IS WHETHER THESE THUNDERSTORMS WILL BE ABLE TO CONGEAL INTO AN MCS INTO THIS EVENING AND PERHAPS EVEN CONTINUING INTO THE OVERNIGHT HOURS. CONFIDENCE IS HIGH ENOUGH TO MAINTAIN HEAVY RAIN WORDING THROUGH THIS EVENING IN THE FORECAST PACKAGE...BUT NOT FOR A FLASH FLOOD WATCH. WEDNESDAY WILL BE A DIFFICULT FORECAST AS MUCH WILL DEPEND ON HOW WORKED OVER WE ARE FROM CONVECTION THIS AFTERNOON CONTINUING INTO THE EVENING AND OVERNIGHT. THE FLOW WILL BE STRONGER FROM THE SOUTHEAST WHICH WILL BE FAVORABLE TO BRING STORMS INTO THE DESERTS. GIVEN THE DEEP MOISTURE STILL IN PLACE AND THE UNCERTAINTY WILL GO WITH JUST ABOVE CLIMO POPS. BY THURSDAY THE UPPER LOW FROM THE EAST WILL MOVE INTO THE AREA. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE MODELS WITH THE GFS AND ECMWF BRINGING IT IN QUICKER THAN THE NAM. THUS...THE NAM DEPICTS MORE OF A NORTHEASTERLY STEERING FLOW WHICH WOULD BE FAVORABLE FOR CONVECTION MOVING SOUTHWEST OFF THE RIM WHILE THE GFS/ECMWF DEPICT EAST TO SOUTHEAST STEERING FLOW. REGARDLESS ON THE WEST SIDE OF THE UPPER LOW WE SHOULD BE IN A FAVORABLE REGION FOR ENHANCED LIFT WITH A CONTINUED ACTIVE MONSOON PATTERN THURSDAY. WITH THE LOW OVER ARIZONA THROUGH FRIDAY AND PERHAPS INTO SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME OVERNIGHT ACTIVITY POSSIBLE AS WELL. THUS...WILL MAINTAIN ABOVE CLIMO POPS DURING THIS TIMEFRAME. BY LATER THIS WEEKEND INTO EARLY NEXT WEEK THE FLOW WILL BECOME MORE SOUTHERLY FLOW AND WILL KEEP A STANDARD MONSOON FORECAST DURING THIS TIME. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 06Z...ESPECIALLY SOUTH OF KTUS. CLOUD CEILINGS WILL GENERALLY BE 7-11K FT...BUT MVFR CIGS AND VSBYS WILL OCCUR IN HEAVY RAIN. SURFACE WINDS OUT OF THE EAST WILL BE LESS THAN 15 KNOTS...EXCEPT FOR GUSTS NEAR 40 KNOTS NEAR THE STRONGEST THUNDERSTORMS. CONDITIONS WEDNESDAY SHOULD BE SIMILAR. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ABUNDANT MOISTURE WILL RESULT IN DAILY ROUNDS OF THUNDERSTORMS. SOME STORMS WILL PRODUCE HEAVY RAIN. NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 27, 11:10 AM MST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1110 AM MST TUE JUL 27 2010 AZZ019-029>035-280700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1110 AM MST TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY MOIST ATMOSPHERE IS IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SCATTERED SHOWERS TO BECOME MORE WIDESPREAD THIS AFTERNOON WITH SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING AREAS OF HEAVY RAINFALL. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE MONSOON PATTERN WILL CONTINUE THROUGH THE PERIOD...WITH HEAVY RAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 27, 1:56 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 156 PM MST TUE JUL 27 2010 AZZ033-272145- TUCSON METRO/MARANA/GREEN VALLEY AZ- 156 PM MST TUE JUL 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 245 PM MST... AT 151 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAHUARITA...OR 9 MILES NORTHEAST OF GREEN VALLEY...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAHUARITA AND SAN XAVIER MISSION. LAT...LON 3193 11126 3218 11108 3196 11069 3182 11080 TIME...MOT...LOC 2056Z 126DEG 8KT 3197 11094 GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:22 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 27, 1:56 PM MST | Special Weather Statement | TWC | Santa Cruz | 49 min |
| Jul 27, 2:37 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 27, 2:57 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.